Stochastic Modelling and Applied Probability

Numerical Methods for Stochastic Control Problems in Continuous Time

Authors: Kushner, Harold, Dupuis, Paul G.

Free Preview

Buy this book

eBook $74.99
price for USA in USD (gross)
  • ISBN 978-1-4684-0441-8
  • Digitally watermarked, DRM-free
  • Included format: PDF
  • ebooks can be used on all reading devices
  • Immediate eBook download after purchase
About this book

This book is concerned with numerical methods for stochastic control and optimal stochastic control problems. The random process models of the controlled or uncontrolled stochastic systems are either diffusions or jump diffusions. Stochastic control is a very active area of research and new prob­ lem formulations and sometimes surprising applications appear regularly. We have chosen forms of the models which cover the great bulk of the for­ mulations of the continuous time stochastic control problems which have appeared to date. The standard formats are covered, but much emphasis is given to the newer and less well known formulations. The controlled process might be either stopped or absorbed on leaving a constraint set or upon first hitting a target set, or it might be reflected or "projected" from the boundary of a constraining set. In some of the more recent applications of the reflecting boundary problem, for example the so-called heavy traffic approximation problems, the directions of reflection are actually discontin­ uous. In general, the control might be representable as a bounded function or it might be of the so-called impulsive or singular control types. Both the "drift" and the "variance" might be controlled. The cost functions might be any of the standard types: Discounted, stopped on first exit from a set, finite time, optimal stopping, average cost per unit time over the infinite time interval, and so forth.

Table of contents (15 chapters)

Table of contents (15 chapters)

Buy this book

eBook $74.99
price for USA in USD (gross)
  • ISBN 978-1-4684-0441-8
  • Digitally watermarked, DRM-free
  • Included format: PDF
  • ebooks can be used on all reading devices
  • Immediate eBook download after purchase
Loading...

Recommended for you

Loading...

Bibliographic Information

Bibliographic Information
Book Title
Numerical Methods for Stochastic Control Problems in Continuous Time
Authors
Series Title
Stochastic Modelling and Applied Probability
Series Volume
24
Copyright
1992
Publisher
Springer-Verlag New York
Copyright Holder
Springer-Verlag New York, Inc.
eBook ISBN
978-1-4684-0441-8
DOI
10.1007/978-1-4684-0441-8
Series ISSN
0172-4568
Edition Number
1
Number of Pages
X, 439
Topics